You can keep him comfortable! The key is do not be afraid to titrate the doses either in amount or in frequency. Give them regularly but if he seems to need a little more or he seems to need some a little sooner, just do that. Comfort is the key, holding back for fear of giving too much is a mistake.
There are no real rights or wrongs now - I quickly adjusted to just following my gut with Chris in those last days. Palliative care were talking to me twice a day and kept telling me I was doing brilliantly and suggesting how much higher the doses could go.
Sometimes I gave both the clonazepam and morphine, sometimes one or the other, sometimes one then an hour later would decide he should have the other.
Just keeping your body close to his, and letting your heart guide you is going to help you both now and after. more hugs to you and all the strength you need xxx
Oh sooner... I am so sorry you are going thru this rough time.
The morphine that we were giving to my husband was not enough because it was thru the feeding tune and seemed that wasn't absorbed well, so at the end in his last night he was transported to the hospice facility were the morphine was place intramuscular ( really don't know ) it was something in the skin in his stomach.
I am sending hugs and prayers to you and your PAL . Ughh I hate als.
I had no problem giving morphine through feeding tube and clonazepam under the tongue. Patches can be applied onto the skin at home as can injections be given by hospice or a visiting doctor.
They key is always staying on top of everything - don't hold back thinking maybe he can go a bit longer. Keeping all symptoms under control is far easier than letting pain, air hunger or anxiety break through and climb. That takes more meds to combat than does keeping him going well. This is why it's important to give regularly and be ready to titrate up.
I was thinking of you all (aussie) night and sending more hugs sooner xxxx